Read an article on neurontin and hot flashes.

Discussion in 'Fibromyalgia Main Forum' started by matthewson, Apr 11, 2006.

  1. matthewson

    matthewson New Member

    It was in my city paper, but it was an article from the New York Times journalist Jane Brody. Basically it said that she noticed that while she was taking neurontin for a pinched nerve, she had less hot flashes than she normally would have.

    She also sited a study that was done by the Univerisy of Rochester Medical Center that "recommended that the drug be considered for treatment of hot flashes in women with breast cancer." Basically these women can not take estrogen which also helps with hot flashes.

    This is so weird reading this article because I have been wondering why my hot flashes have been greatly reduced and just chalked it up to getting longer into menopause and thought that is why they were reduced. But, I guess it is the neurontin that I take.

    The article goes on to say that "neurontin does not interact with any other medications and is not metabolized by the liver."

    I, for one, find it a very beneficial med. Thought others might like to read about this.

    Take care, Sally
  2. matthewson

    matthewson New Member

  3. fireopal

    fireopal New Member

    I took Neurontin for nerve pain years ago and I could never get past the nausea to get to a dosage that would help me. I've considered trying again - it would sure be helpful if it would decrease my every 2-3 hour hot flashes. What do you take it for? Continued good luck.
  4. matthewson

    matthewson New Member

    I take it for my FMS pain. It works really well along with the tramadol that I take. It seems to boost the effect of the tramadol. It is the only thing that has helped with my foot pain.

    I thought it was kind of interesting that it also helps with hot flashes! I can attest to that because mine have been greatly reduced because of the neurontin.

    It's too bad that you had bad results with it. I know I have heard that some people just can not take it. Its a good med if you can take it and not have side-effects, because of the fact that it doesn't get filtered through the liver. So many of our meds are hard on the liver.

    Take care and hope you can find something for your hot flashes. I know how you feel!

    Sally